Kuiz (poisonings)

Pediatric Poisonings Quiz

(2004)

1.   A 15-year-old male presents to ED in a coma with CPR in progress. A friend found him in the schoolyard. His friend confesses that the patient has been depressed over the past several days. His initial labs reveal hypocalcemia and a severe metabolic acidosis. The urine shows calcium oxalate crystals. What was the toxic ingestion?

a.   Methanol

b.   Ethylene Glycol

      c.   Organophosphates

      d.   Ethanol

 

2.   Which of the following plants causes systemic toxicity? (May be more than one answer)

  1. African violet

b.   Gardenia

c.   Oleander

d.   Jimsonweed

e.   Dieffenbachia (Dumbcane)

 

3.   An 18-month-old boy was playing in the garage and 20 minutes later was found by his parents vomiting and gagging. They bring him to the ED 30 minutes after the incident. Vital signs include: HR 130, BP 90/50, SaO2 93% on RA, RR 50. He is tachypneic and coughing on physical exam. What is the next most appropriate step in treatment before getting a CXR?

a.       Give activated charcoal

      b.   Give supplemental O2

      c.   Intubate immediately

      d.   Albuterol nebulizer treatment

 

4.   A 16-month-old presents to (ED) with grandmother after she notes seeing the child sitting with her opened bottle of Glyburide. The patient is currently active and alert. Grandmother states that 2 of her pills are missing. The patient presents 2 hours post possible ingestion. What is your next plan of action?

      a.   Serial accuchecks of the blood glucose

      b.   Ipecac

      c.   Start whole bowel irrigation (WBI)

      d.   Activated charcoa

 

5.   Match the toxin with the antidote

      _______ Iron                                          A. Physostigmine

      _______ Neuroleptics (dystonic rxn)       B. Deferoxamine 

      _______ Anticholinergics                        C. Pyridoxine (Vitamin B6)         

      _______ Isoniazid                                   D. Benzotropin (Cogentin)          

      _______ Warfarin                                   E. Vitamin K

 

 

6.   Multiple dose charcoal would be beneficial in enhancing elimination of the following drugs (choose all the correct answers).

      a.   Theophylline

      b.   Phenobarbital

      c.   Iron

      d.   Carbamezapine

      e.   Digoxin

 

7.   A 15-month-old presents to the ED because the mother noted whitish discoloration of the lips and distinct mothball smell. She remembered she had placed mothballs in her closet a few days ago and the closet door was open this morning while she was getting dressed. Mom also states that her child has G6PD deficiency. What is the most significant complication in a patient with the above history?

      a.   Severe hemolytic anemia

      b.   Acute renal failure

      c.   Non-cardiogenic pulmonary edema

      d.   Status epilepticus

 

8.   A 20-month-old is brought to the ED after ingesting 4 of her grandfather’s Digitalis 0.25 mg pills. Which of the following is true about digoxin toxicity and the use of digoxin-specific antibody (Fab) fragments?

   a.   Digoxin intoxication in pediatric patients differs from that in adults because children with healthy hearts seem more resistant to digoxin’s toxic effects.

      b.   Potassium concentration > 5.5 mEq/L in the setting of digoxin overdose is one indication for Fab

     c.   After the administration of Fab, the serum digoxin concentration cannot be used to judge continuing tissue-level exposure to the drug, since digoxin that has been bound by Fab contributes to the level.

      d.  Digoxin-specific antibody fragments (Fab) will cause a significant decrease in potassium concentration.

      e.   A and C

      f.    All of the above are correct

 

9.   A 15-year-old male presents to ED in a coma with CPR in progress. A friend found him in the schoolyard. His friend confesses that the patient has been depressed over the past several days. His initial labs reveal hypocalcemia and a severe metabolic acidosis. The urine shows calcium oxalate crystals. What was the toxic ingestion?

      a.   Methanol

      b.   Ethylene Glycol

      c.   Organophosphates

      d.   Ethanol

 

10. Which of the following plants causes systemic toxicity? (May be more than one answer)

      a.   African violet

      b.   Gardenia

      c.   Oleander

      d.   Jimsonweed

      e.   Dieffenbachia (Dumbcane)

Thomas Kunisaki, MD, FACEP, ACMT
Associate Professor, University of Florida-Jacksonville
Medical Director, Poison Control Center, Jacksonville

Tinggalkan Balasan

Isikan data di bawah atau klik salah satu ikon untuk log in:

Logo WordPress.com

You are commenting using your WordPress.com account. Logout / Ubah )

Gambar Twitter

You are commenting using your Twitter account. Logout / Ubah )

Foto Facebook

You are commenting using your Facebook account. Logout / Ubah )

Foto Google+

You are commenting using your Google+ account. Logout / Ubah )

Connecting to %s

%d blogger menyukai ini: